Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 229, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2005, 2:05 PM CDT for Clinton County, Washington County, Illinois. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2005, 2:05 PM CDT (19:05 UTC)
- Expired
- Aug 26, 2005, 2:30 PM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 2:10 PM CDT | TSTM WND DMG | Hoyleton, IL | LARGE LIMBS AND A FEW TREES DOWN IN TOWN. LARGE LIMBS BLOCKING ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 261905 SVRLSX ILC027-189-261930- /O.NEW.KLSX.SV.W.0229.050826T1905Z-050826T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 205 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS EASTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 230 PM CDT * AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF SHATTUC...OR ABOUT 7 MILES SOUTH OF CARLYLE... AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SHATTUC IRVINGTON HOFFMAN SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3861 8932 3836 8935 3833 8915 3860 8914 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 11:45 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 26, 11:45 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT FRI AUG 26 2005 .DISCUSSION... WKNG MCS WL CONT TO MOVE ACR SE HALF OF CWA THIS AFTN AND EXPECT SM REINTENSIFICATION AHD OF LEADING LN...SPCLY OVR S AREAS. AIR FUELING STMS IN THE S HAS BCM QUITE UNSTBL DURG THE LATE MRNG WITH MUCAPES NOW OVR 3000J/KG. MCS IS MOVG INTO AREA THAT HAD A GOOD DEAL OF RAIN YSTDA AFTN/EVE...BUT OF SPECIAL CONCERN IS THE S AREAS WHERE 12Z ETA ANCHORS 85H MSTR CNVGC AND WK WAA LTR THIS AFTN AND INTO THE EVE...COMBINED WITH UPR LVL DIVERGENCE BULLSEYE. HV OPTED TO ISSUE FFA FOR S AREAS FOR THIS AFTN AND TNGT...GENLY ALG-S OF VIH-STE. GENEVIEVE LN. ZNS WITH FFA AND WATCH 747 WBIS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THIS AFTN/NIGHT...ALG-S OF CUBA-STE. GENVIEVE LN. IL...NONE. && TRUETT
Hazardous weather outlook, Aug 26, 12:09 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1209 PM CDT FRI AUG 26 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-271100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1209 PM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON TONIGHT THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...SINCE THE MOST UNSTABLE AIR HAS SHIFTED INTO SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 271100- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL- MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL- ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL- 1209 PM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI...AS WELL AS MUCH OF SOUTHERN ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL. A FEW OF THE STORMS MAY LINGER ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MOZ072>075-084-085-099-271100- CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON- 1209 PM CDT FRI AUG 26 2005 .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A FLOOD WATCH IN EFFECT FOR THIS AFTERNOON UNTIL LATE FRIDAY NIGHT. RAINFALL OVER THE PAST FEW DAYS HAS BROUGHT THE GROUND TO NEAR SATURATION AND HEAVY RAINFALL EXPECTED THIS AFTERNOON AND AGAIN OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE AREA THROUGH 600 PM THIS EVENING. LOCALLY SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND AND LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AS WELL. BYRD
In the hours before
Special weather statement, Aug 26, 12:56 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1256 PM CDT FRI AUG 26 2005 ILZ098>099-MOZ049-051>052-059>060-261900- CALHOUN-JERSEY-GASCONADE-LINCOLN-MONTGOMERY-OSAGE-WARREN- 1256 PM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 747 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 2 COUNTIES IN SOUTHWEST ILLINOIS CALHOUN IL... JERSEY IL... IN MISSOURI THIS CANCELS 5 COUNTIES IN CENTRAL MISSOURI OSAGE... IN EAST CENTRAL MISSOURI GASCONADE... LINCOLN... MONTGOMERY... WARREN... ILZ064>065-069>070-074-079-100>102-MOZ061>065-072>075- 084>085-099-262300- BOND-CLINTON-FAYETTE-MADISON-MARION-MONROE-RANDOLPH-ST CLAIR- WASHINGTON-CRAWFORD-FRANKLIN-IRON-JEFFERSON-MADISON-REYNOLDS- ST CHARLES-STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WASHINGTON- ST LOUIS CITY- 1256 PM CDT FRI AUG 26 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 747 REMAINS VALID UNTIL 6 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 9 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... CLINTON IL... FAYETTE IL... MARION IL... WASHINGTON IL... IN SOUTHWEST ILLINOIS MADISON IL... MONROE IL... RANDOLPH IL... ST. CLAIR IL... IN MISSOURI THIS WATCH INCLUDES 11 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD... FRANKLIN... JEFFERSON... ST. CHARLES... ST. LOUIS... WASHINGTON... IN SOUTHEAST MISSOURI IRON... MADISON... REYNOLDS... ST. FRANCOIS... STE. GENEVIEVE... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER... EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS... UNION AND VANDALIA. TRUETT
Local storm report, Aug 26, 1:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG BONNE TERRE 37.92N 90.55W
08/26/2005 ST. FRANCOIS MO LAW ENFORCEMENT
COUPLE OF LARGE TREES DOWN ON A ROAD IN BONNE TERRE
&&
TILLYLocal storm report, Aug 26, 1:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL BLOOMSDALE 38.01N 90.22W
08/26/2005 0.75 INCH STE. GENEVIEVE MO PUBLIC
APPROXIMATELY 10 INCH LIMBS DOWN AROUND THE AREA. COUPLE
OF LIMBS DOWN ON CARS.
&&
TILLYLocal storm report, Aug 26, 1:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG FARMINGTON 37.78N 90.43W
08/26/2005 ST. FRANCOIS MO LAW ENFORCEMENT
LARGE LIMBS PARTIALLY BLOCKING STREETS OVER THE WEST SIDE
OF FARMINGTON.
&&
TILLYLocal storm report, Aug 26, 1:30 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG DESLOGE 37.87N 90.52W
08/26/2005 ST. FRANCOIS MO LAW ENFORCEMENT
A FEW LARGE TREES AND A NUMBER OF LARGE LIMBS DOWN
PARTIALLY BLOCKING STREETS.
&&
TILLYLocal storm report, Aug 26, 1:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG CHESTER 37.92N 89.83W
08/26/2005 RANDOLPH IL LAW ENFORCEMENT
FEW LARGE TREES AND SEVERAL LARGE LIMBS DOWN AROUND
CHESTER.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:10 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 52 min |
| Aug 26, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.